Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 114, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2019, 9:01 PM CDT for Bexar County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2019, 9:01 PM CDT (02:01 UTC)
- Expired
- May 14, 2019, 9:47 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:10 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 14, 7:10 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 710 PM CDT Tue May 14 2019 .AVIATION... Scattered showers remain north and west of the I35 sites with some additional activity across the Coastal Plains. Will mention VCSH for a couple of hours to cover this activity. MVFR ceilings with some possible IFR ceilings are expected overnight. Should see some improvement back to VFR by the early afternoon. While the chance of a shower is non-zero tomorrow, probabilities are too low to mention anything in the TAFs for now. && .PREV DISCUSSION... /ISSUED 327 PM CDT Tue May 14 2019/ SHORT TERM (Tonight through Wednesday Night)... Scattered showers and thunderstorms continue this afternoon, with most activity locked up across the Hill Country into portions of the southern Edwards Plateau. We did have one cell earlier that looked like it could produce severe hail near the north central Kerr / southwest Gillespie county line along I-10. While we can't rule out a strong storm or two across the Hill Country this afternoon, the winds aloft are not too favorable for supercell development. Farther south across the coastal plains, atmospheric shear and instability do increase. However, this area will remain displaced from the stronger lift on the south side of the upper low over north Texas. We have noted some shower development closer to the coast this afternoon. Any outflow boundaries from the convection over the Hill Country and near the coast could also be a focus for additional showers and storms this afternoon and early evening. With the loss of daytime heating, we should see a decrease in convection and will go with a dry forecast for the very late evening through overnight hours. On Wednesday, mid and upper level ridging begins to build in from the west. The models show some residual shortwave energy in place across the region. This along with afternoon heating and adequate moisture should be enough for some isolated shower and thunderstorm development along and east of the I-35 corridor. High temperatures should range from the upper 70s in the Hill Country to the mid 80s along the Rio Grande. LONG TERM (Thursday through Tuesday)... The weather on Thursday and most of Friday is expected to remain very similar to what we expect on Wednesday. We should see some afternoon convection east of I-35 along with highs in the 80s for most areas. Some readings near 90 are expected along the Rio Grande on Friday. The weather pattern is still expected to become increasingly active as we head into the upcoming weekend. Rain chances will be favored Friday night across the western Hill Country and southern Edwards Plateau as southwesterly flow aloft begins to increase. The most active day of the forecast period is currently anticipated on Saturday. A deep upper level trough combined with well above normal moisture levels will be in place. While the main source of lift is expected to remain across north Texas, we will still see enough lift to generate showers and thunderstorms on Saturday. A Pacific front is also expected to move into the Hill Country Saturday afternoon and will help to provide a source of lift for convection. Given the expected dynamics, lift and moisture we should see a decent chance for severe weather, especially north of the Highway 90 corridor. In addition, precipitable water values will almost certainly rise above 1.25" across the entire region, with some values approaching 2" possible along and east of I-35. This setup would also raise concerns for locally heavy rainfall. The main source of lift will move east of the region on Sunday and we will only mention a 20-30% chance for rain across most areas Sunday and Sunday night. Mid and upper level ridging briefly tries to build in from the west early next week. However, the latest ECMWF shows another deep trough moving into far west Texas early next Tuesday. It looks like the active Spring pattern will continue for the foreseeable future. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 63 82 65 84 68 / 20 20 10 10 10 Austin Bergstrom Intl Airport 63 83 65 85 68 / 20 20 10 10 10 New Braunfels Muni Airport 64 82 65 84 67 / 20 20 10 10 10 Burnet Muni Airport 62 81 63 83 66 / 10 10 - - - Del Rio Intl Airport 66 86 68 88 70 / 10 10 10 - 10 Georgetown Muni Airport 62 82 64 84 67 / 10 10 - - - Hondo Muni Airport 65 84 66 86 69 / 20 20 10 10 10 San Marcos Muni Airport 63 82 64 84 67 / 20 20 10 10 10 La Grange - Fayette Regional 64 84 65 86 68 / 20 30 10 20 10 San Antonio Intl Airport 65 83 66 85 68 / 20 20 10 10 10 Stinson Muni Airport 66 83 66 85 69 / 20 20 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Hampshire Short-Term/Long-Term...Oaks Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 14, 4:24 AM CDT, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 424 AM CDT Tue May 14 2019 TXZ171>173-183>194-202>209-217>225-228-150930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 424 AM CDT Tue May 14 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a chance of some very isolated pockets of heavy rainfall today. There is also a chance of an isolated strong thunderstorm or two this afternoon capable of producing some hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The threat for strong to severe thunderstorms as well as the possibility of locally heavy rainfall returns to South Central Texas on Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 14, 8:28 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
828 PM CDT Tue May 14 2019
TXZ205-150215-
Bexar TX-
828 PM CDT Tue May 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEXAR COUNTY UNTIL 915
PM CDT...
At 828 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lackland AFB, or near Stinson Municipal Airport, moving southeast at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
San Antonio, Stinson Municipal Airport, Elmendorf, China Grove,
Lackland AFB, Calaveras Lake, Sandy Oaks, Balcones Heights, Buena
Vista, Mitchell Lake, Losoya, Parita, Southton, Thelma, Brooks City
Base and Braunig Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2913 9844 2935 9868 2949 9855 2932 9824
2911 9841
TIME...MOT...LOC 0128Z 309DEG 16KT 2938 9855
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:28 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.